Alert archive / Utah / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 26, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 29, 2004, 2:19 PM MDT for Washington County, Utah. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 2:19 PM MDT (20:19 UTC)
- Expired
- Jun 29, 2004, 3:00 PM MDT
- In force
- 41 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Washington County, UT
The radar
The Cedar City radar (KICX), 73 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5179 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
953 WUUS55 KSLC 292019 SVRSLC UTC053-292100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 217 PM MDT TUE JUN 29 2004 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WASHINGTON COUNTY IN UTAH * UNTIL 300 PM MDT * AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WASHINGTON...OR ABOUT 6 MILES NORTHEAST OF ST. GEORGE...MOVING NORTH AT 15-20 MPH. THIS STORM WILL CONTAIN LARGE HAIL AND WIND GUSTS TO 60 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER CENTRAL WASHINGTON COUNTY AT 230 PM MDT NEAR PINE VALLEY AT 230 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3707 11359 3711 11337 3745 11346 3739 11373 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:45 AM MDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 29, 10:45 AM MDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1045 AM MDT TUE JUN 29 2004 .SYNOPSIS...A MOIST SOUTHERLY FLOW ALOFT WILL BRING SHOWERS AND THUNDERSTORMS TO FORECAST AREA AGAIN TODAY. A DRIER SOUTH SOUTHWEST FLOW WILL SPREAD ACROSS THE AREA WEDNESDAY THROUGH THURSDAY. && .DISCUSSION...NW-SE BAND OF MOISTURE AND RELATIVELY WEAK LIFT MOVING NORTH THROUGH CENTRAL UTAH AT THIS TIME. GENERAL SOUTHERLY FLOW WITH EMBEDDED SHORTWAVES...ONE OF WHICH RESPONSIBLE FOR THIS CLOUD BAND. LIGHT PRECIP...THOUGH MOST ALOFT...MOVING NORTH THROUGH THE SOUTHERN WASATCH...WITH ANOTHER AREA MOVING NORTH THROUGH THE WEST DESERTS. SO PLENTY OF MOISTURE IN PLACE WITH PRECIP WATER AMOUNTS CLIMBING TO NEAR 0.9 INCHES ON THE FSL PW/GPS SENSOR ON THE SLC WFO ROOF. THIS BAND WILL KEEP MAX TEMPS DOWN A BIT THIS AFTERNOON...POSSIBLY KEEPING THEM BELOW CONVECTIVE TEMPS WHICH AT THIS TIME ARE IN THE MID 80S. AM CONCERNED CONVECTION MAY NOT FIRE AS MUCH AS PREVIOUSLY THOUGHT GIVEN LESS HEATING. WILL LEAVE TRW FORECAST ALONE WITH THE THOUGHT THAT THE WEAK DYNAMIC LIFT WILL BE ENOUGH TO FIRE A FEW CELLS. A FEW LIGHTNING STRIKES HAVE BEEN REPORTED OVER THE UINTAS IN THE LAST FEW MINUTES AND IN THE LIGHTER CIRRUS AHEAD OF THIS BAND. WILL LOOK AT TWEAKING THE CURRENT PACKAGE TO BRING DOWN AFTERNOON HIGHS A CATEGORY...HOWEVER. A MORE SIGNIFICANT SHORTWAVE MOVING NORTH INTO SOUTHWESTERN COLORADO WHICH WILL HELP TO BETTER FOCUS CONVECTION THERE THIS AFTERNOON. EASTERN UTAH WILL BE ON THE EDGE OF THIS LIFT...AND THIS IS COVERED WELL IN THE CURRENT FORECAST. SOME DRYING IS SHOWING UP BEHIND THIS CLOUD BAND...ALTHOUGH SURFACE DEWPOINTS STILL HANGING IN THERE OVER THE SOUTH. CU BUILDING BACK UP AS WELL. SO EXPECT TO SEE AFTERNOON BUILD UPS OVER THE SOUTHWEST MOUNTAINS...AND SPILLING OVER INTO THE NEARBY VALLEYS. MODELS CONTINUE TO ADVERTISE DRYING TREND OVER NEXT COUPLE OF DAYS AS SHOWN ON THE PW PROGS. MAIN IMPACT WILL BE TO REDUCE TRW CHANCES IN THE VALLEYS...ESPECIALLY WEST AND SOUTH SECTIONS. ENOUGH MOISTURE FOR MOUNTAIN TRW. CONTINUED DECREASE IN ACTIVITY EXPECTED INTO THURSDAY AND FRIDAY...THEN A UPPER LOW CURRENTLY OVER THE EASTERN PACIFIC LIFTS OUT THROUGH THE GREAT BASIN FRIDAY NIGHT INTO SATURDAY FOR BETTER CHANCES OF PRECIP...MAINLY OVER WEST AND NORTHWEST AREAS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. ID...NONE. && JACKSON
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:18 PM MDT | Flash Flood Warning | SLC | Garfield | 102 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.